I'm 8 weeks post prostate removal. Had Gleason 6- Margins were clear in pathology report. They now want me to have 7 weeks of 5 day, 15 minute radiation treatments as insurance. Has anyone else done this.? If so what are side effects. What was doctor's argument for the radiation. I can't decide what to do. Please help.
my husband had a radical prostatecomy in January 2010. He had his first post-op PSA 10 weeks later and it was a .34. We were told to do another PSA 6 weeks later (2 weeks from now) to see the "doubling time" to determine if he will need radiation or chemo/hormone therapy. From all we were told at NYU and all we've read about, you do not start any kind of therapy until the doctor sees your first or perhaps second PSA results post-op. I' don't understand why they would start so soon. Write me back and let me know what you're up to. thanks
I am a prostate cancer patient aged 65. My Radiation Therapy (IMRT-Intensity Modulated Radiation Therapy) of 35 days ended on 16th of December and I had some side effect, like increased frequency of urination, burning in rectum while passing stool & general fatigue, but were all withing tolerable limits and did not hinder with my day to day life.They are all gone now. I only have side effects of Hormonal Therapy well within tolerable limits, though uncomfortable.
I had Gleason score of 9. Now a days doctors seldom select surgery for prostate cancer cure. IMRT has very good results. I have heard that general external radiation has some more side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.